Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the structure of $ S$ and $ C(S)$ for $ S$ dyadic

Author: James Hagler
Journal: Trans. Amer. Math. Soc. 214 (1975), 415-428
MSC: Primary 46E15; Secondary 54A25
MathSciNet review: 0388062
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A dyadic space S is defined to be a continuous image of $ {\{ 0,1\} ^\mathfrak{m}}$ for some infinite cardinal number $ \mathfrak{m}$. We deduce Banach space properties of $ C(S)$ and topological properties of S. For example, under certain cardinality restrictions on $ \mathfrak{m}$, we show: Every dyadic space of topological weight $ \mathfrak{m}$ contains a closed subset homeomorphic to $ {\{ 0,1\} ^\mathfrak{m}}$. Every Banach space X isomorphic to an $ \mathfrak{m}$ dimensional subspace of $ C(S)$ (for S dyadic) contains a subspace isomorphic to $ {l^1}(\Gamma )$ where $ \Gamma $ has cardinality $ \mathfrak{m}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E15, 54A25

Retrieve articles in all journals with MSC: 46E15, 54A25

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society